Citation: Anonymous. "Tuberculosis and Date Rape: An Experience with Zopiclone (exp80653)". Erowid.org. Aug 14, 2021. erowid.org/exp/80653
PERSONAL INFO: I am an 18 year old female who weighs 140lbs. My boyfriend is 17 years old and also weighs 140lbs. Neither of us are experienced in taking prescription medication - the only substances we have taken are cannabis and alcohol. I had a full stomach before taking the Zopiclone, my boyfriend had eaten only a little. During the entire experience he and I were alone in his bedroom, in the evening dark with a candle lit and some upbeat music playing (some Daft Punk, I believe).
I was diagnosed with the latent form of tuberculosis, which has no symptoms and is non-infectious, a month ago. I am 1 month into taking a 3 month course of antibiotics - branded as Rifater, which is made up of 120 mg rifampicin, 50 mg isoniazid and 300 mg pyrazinamide per tablet. I take 2 tablets daily. I had read up on the internet that this Rifater speeds up the body's metabolism of zopiclone and also benzos, but couldn't find anything specific about dosages and no experiences on Erowid, so I hope this will be useful to anyone else unfortunate enough to contract TB. Taking Rifater means NO ALCOHOL (for 3 to 12 months - poor souls on for 12 months!) at risk of severe liver damage, so looking for any way to alter my state of mind, Zopiclone seemed like a good enough idea. If anything, getting it 'out of my system' faster than normal made it seem safer in my mind.
THE EXPERIENCE: Over a period of around 45 minutes my boyfriend and I took 22.5mg of Zopiclone, this was about 7pm. Each tablet was 3.75mg each and was out of a 'proper' packet marked as Zopiclone with the informational leaflet inside, and all the tablets were still in the foil tab.
I was hesitant for us to take what I felt to be a large dose at first, but my nerves quickly dissipated and turned into excitement as we took each tablet, and within 15 minutes of taking the last 2 to make up the 22.5mg I felt the first effect - I had steadily developed a very bad, bitter taste in the back of my mouth, which lasted until I eventually fell asleep. My boyfriend reported the same taste. The taste started from swallowing the first tablet, and rose to a constant bad taste after some time. Personally I found it very bothersome and I constantly wanted to drink or eat to get rid of it.
30 mins in I felt 'odd'. I knew what I wanted to say inside my head, but it came out somehow wrong. I referred to the liquid inside a lighter as 'the drink', for example, rather than the word I wanted to use - 'lighter fuel'! This was not an intense effect, but I was excited and happy to be feeling something at all and felt it to be pretty funny. I expected nothing to happen or to just feel drowsy and drift off, but instead I felt chatty and my speech couldn't 'catch up' with or 'match' what I intended to say. I felt like I wanted to talk a lot, but couldn't communicate my thoughts. My boyfriend said that he thought the zopiclone was starting to work on him, and he suggested that we should lie down on the bed to relax, since we expected zopiclone to make us feel sedated, sleepy, and wanted to enjoy that feeling.
This is where my fun stopped. I pretty much felt nothing after this point, which I will put down to the Rifater, because while I didn't feel sleepy, my boyfriend fell into a very deep sleep within a few minutes of lying down.
Please note that we had both discussed doing this before and were in agreement that one of us should have the opportunity to initiate sex while the other was sleeping, it would be fine. Now even though I was lying on top of him while he slept, in his arms, I managed to get up, then undress him and stimulate him enough to put a condom on him, all without waking him up. Even though he rolled over, twice, I rolled him onto his back without him waking up. This whole process took me about an hour, mainly because I was being very careful not to wake him, although I am sure nothing would have woken him up at this point, since when his mother knocked on the door and told him to turn the music down, he fell right back to sleep again after replying with 'ok', in the time it took for me to actually get up and turn it off he was snoring again.
During the asleep-sex, my boyfriend did not wake up until about 15 minutes into it. When he did, he confusedly said some things ('Are we having sex? We are!') then fell back to sleep. This happened a few times. Even when he did seem to wake up and be quite alert, he didn't realize what I was doing with him, and I could convince him to fall back to sleep by telling him he was just dreaming. I have asked and he has no memory of this.
Eventually, though, after another 15 minutes, he woke up completely and we had sex together with him fully awake. During this, and afterwards too walking around his bedroom, he was very badly disorientated and couldn't stand without holding onto something, and a lot of what he was saying made little sense. He said to me that there were people watching us while we were having sex, he said there were people in the room numerous times. Questioning him after, he doesn't remember a lot of the 'awake' sex, but does remember parts, including these hallucinations/paranoia, although he did not indicate to me that he was scared of the 'people' when they were there.
By around 11pm the physical effects of the zopiclone seemed to have worn off entirely from my boyfriend (motor skills etc. were fine) since we went downstairs, made some food, and came back to bed before falling asleep, without him falling over, and conversing normally. Additionally when I asked him if he could remember doing this, he could clearly, so indeed the Zopiclone did not seem to be doing anything at this point.
The next day I was left with a moderate headache and a 'hangover' feeling, which was identical to an alcohol hangover, although I did not feel nauseous. My boyfriend reported no such feeling, but did feel sad for a while.
I'd say taking Zopiclone while on TB medication was a waste of time since I only got the bad parts - a bad taste and a hangover - and would take a higher dose if I could do it again. It was also very easy to manipulate my boyfriend into whatever position I wanted - this and the patchy memory makes me feel I would never take Zopiclone without someone I trust with me, because there would be potential to be abused and for me to not even remember.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.